Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What is the cause and treatment for painful and redleg?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 682 Questions
Thanks for your help once again. There is no improvement with my leg & I know it could be slow. However it is very painful & red. The paracetamol does not help much. It is worse during the night. Is there a homeophatic remedy I could take. Or something I could put on topically to help with pain..........and a possible long term cure.. thank you
Posted Tue, 21 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Chander Mohan Singh 3 hours later
Brief Answer: yes, you can apply topical medicine. Detailed Answer: Hi, I have read your query and I feel I could help you with it. You have not mentioned any history of diabetes /hypertension. Painful and red leg may be due to claudication , cellulitis, so i need more details about your condition. Please also mention which part of of your leg is red and painful e.g above thigh region or below knee region. Also mention if there is any history of fever,weight loss,night sweats,swelling in joint. You may consult your doctor as he may physical examine you or advise you some investigations like colour doppler to see conditions of blood vessels of your leg. He may also advise you some x-rays of your leg. After your physical examination and tests mentioned above, send us the reports. Then i will advise you further management. In the mean time you may apply topical declofenac ointment, two times a day for pain in leg. Do not simply take any painkiller without proscription of any doctor,as these medicine need to be carefully monitored by doctor. You have to elevate your limb while night or when you are sitting. Since your leg is painful and red, apply crepe bandage from your foot to thigh. I hope you have get your answer.You are welcome to ask further health related queries. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor